My skin used to be normal and people would compliment me all the time. I am 26 year old female. I would get some breakouts here and there but it was nothing major. I used retin-a micro .04% for about 5 years and I would also use some 10-15% glycolic acid treatments during the day and sunblock. My skin was normal during this time. On January 5, 2011 I got a rhinoplasty, facial fat grafting to my cheeks, and a Vi peel (7% TCA, 2% salicylic acid, 8% retinoic acid). I was under anesthesia when the peel was performed. I became crusty and brown and peeled quite a lot. The skin peeled for about a week and then looked absolutely radiant. After about a week of looking great, my skin turned freakishly dry. It looked and felt like a reptile, like sandpaper. It just kept getting worse and worse until at about 8 weeks I went and saw a dermatologist. She could not figure out what had gone wrong. 2 weeks later I started NuvaRing birth control and I got cystic acne within the 1st week. So at about 8 weeks post my surgery and peel, I began using retin-a micro and glycolic acid again. Mind you, my skin was still reptile dry when I started back on my regular skin care regimen. My face became really red, inflamed, sensitive, sunburned looking, and still breaking out worse than ever. I continued the retin-a for about 1 month until I went to see another dermatologist who gave me DesOwen. I used it 2 a day for 1 week and my skin felt a little better, but not much. My texture is rough and my skin feels hot. I look like I have a sunburn all over my face. It is really red and I have breakouts all over my chin and in the areas next to my nose and on my nose and forehead too. Not to mention, my skin is still dry and flaky. Everyone keeps asking me if I have a sunburn (I never go in the sun). My boyfriend says my skin looks really bumpy with large pores and little red bumps coming out of the pores. He also noted that my skin was not like this before. What's going on? Help!
In a situation like yours, it is not uncommon for a dermatologist to recommend discontinuation of all topical products and introduction of only one simple, hypoallergenic, non-comedogenic, hydrating ointment to reduce inflammation, irritation, and support recovery of skin barrier function in order to eliminate skin dryness and consequent flaking and redness. After healing process is complete, your skin should be reassessed and adequate regimen recommended.
Overall, for the skin of a 26 year old female, main focuses should be skin hydration and UV damage protection (proper use of sunscreens, topical antioxidants, and diet rich with antioxidants).
In addition, discuss the choice of contraceptive with your dermatologist.
Wishing You Optimal Health,
Dr. Jasmina Jankicevic
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.